Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 84, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 30, 2015, 4:50 PM EDT for Pleasants County, Tyler County, West Virginia; Washington County, Ohio. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 4:50 PM EDT (20:50 UTC)
- Expired
- Jun 30, 2015, 5:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Washington County, OH, Pleasants County, WV, Tyler County, WV
The radar
The Pittsburgh radar (KPBZ), 136 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:52 PM EDT | HAIL 1 | 4 Nw Newport, OH | TIME ESTIMATED FROM RADAR |
| Jun 30, 4:56 PM EDT | HAIL 0.25 | 3 E Belmont, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 12:58 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
034
WUUS51 KRLX 302050
SVRRLX
OHC167-WVC073-095-302130-
/O.NEW.KRLX.SV.W.0084.150630T2050Z-150630T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
450 PM EDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WASHINGTON COUNTY IN SOUTHEASTERN OHIO...
PLEASANTS COUNTY IN WEST VIRGINIA...
NORTHWESTERN TYLER COUNTY IN WEST VIRGINIA...
* UNTIL 530 PM EDT
* AT 449 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER BELMONT...OR NEAR ST.
MARYS...AND MOVING NORTHEAST...NEAR THE OHIO RIVER...AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARIETTA...ST. MARYS...MIDDLEBOURNE...PADEN CITY...SISTERSVILLE...
BELMONT...NEWPORT...MATAMORAS...FRIENDLY...FLY...SCHULTZ...
ARVILLA...WILLOW ISLAND...POINT LOOKOUT AND NEW MATAMORAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3960 8085 3956 8082 3956 8081 3955 8079
3953 8077 3929 8126 3930 8132 3932 8133
3933 8135 3942 8143 3953 8133 3958 8119
3957 8104 3954 8104 3961 8095
TIME...MOT...LOC 2049Z 234DEG 31KT 3940 8128
$$
222 follow-up statements
400
WWUS51 KRLX 302115
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
515 PM EDT TUE JUN 30 2015
OHC167-WVC073-302124-
/O.CAN.KRLX.SV.W.0084.000000T0000Z-150630T2130Z/
WASHINGTON OH-PLEASANTS WV-
515 PM EDT TUE JUN 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON AND
PLEASANTS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3960 8085 3959 8085 3956 8082 3956 8081
3955 8079 3953 8077 3941 8102 3946 8103
3948 8106 3951 8107 3961 8095
TIME...MOT...LOC 2114Z 234DEG 31KT 3953 8105
$$
WVC095-302130-
/O.CON.KRLX.SV.W.0084.000000T0000Z-150630T2130Z/
TYLER WV-
515 PM EDT TUE JUN 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN TYLER COUNTY...
AT 514 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR SISTERSVILLE...OR 7 MILES WEST OF
MIDDLEBOURNE...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MIDDLEBOURNE...PADEN CITY...SISTERSVILLE AND FRIENDLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3960 8085 3959 8085 3956 8082 3956 8081
3955 8079 3953 8077 3941 8102 3946 8103
3948 8106 3951 8107 3961 8095
TIME...MOT...LOC 2114Z 234DEG 31KT 3953 8105
$$
02206
WWUS51 KRLX 302126
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
526 PM EDT TUE JUN 30 2015
WVC095-302135-
/O.EXP.KRLX.SV.W.0084.000000T0000Z-150630T2130Z/
TYLER WV-
526 PM EDT TUE JUN 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TYLER COUNTY WILL
EXPIRE AT 530 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM. THUNDERSTORMS HAVE A
HISTORY OF PRODUCING A QUICK HALF PLUS INCH OF RAIN IN 20 TO 30
MINUTES.
LAT...LON 3960 8085 3959 8085 3956 8082 3956 8081
3955 8079 3953 8077 3941 8102 3946 8103
3948 8106 3951 8107 3961 8095
TIME...MOT...LOC 2124Z 234DEG 31KT 3953 8105
$$
02What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:17 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 30, 4:17 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
417 PM EDT TUE JUN 30 2015
.SYNOPSIS...
UPPER DISTURBANCE AND SURFACE COLD FRONT WILL CREATE SHOWERS AND
THUNDERSTORMS AGAIN THIS EVENING...WITH THE FRONT THEN MEANDERING
BACK AND FORTH THROUGHOUT THE WEEK AMID WAVES OF LOW PRESSURE.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
CONVECTION HAS FIRED RIGHT ON CUE ACROSS OH...IN ASSOCIATION WITH
UPPER TROF AND REMNANT MCV. A POTENT S/W TROF WILL ROTATE THRU
LATE THIS AFTERNOON AND EVENING WITH AN ASSOCIATED COLD FRONT
LAGGING BEHIND. NEAR TERM HI RES MODELS ARE GENERALLY IN GOOD
AGREEMENT WITH THIS...WITH THE FIRST AND MORE SIGNIFICANT ONE
SLATED FOR AROUND 18Z ENTERING SE OH AND MAKING INROADS INTO C WV
BY 22Z AND SHIFTING INTO THE MOUNTAINS BETWEEN 00 AND 02Z. INSTABILITY
REMAINS MARGINAL ALONG WITH OVERALL SHEAR WHICH REMAINS LARGELY
UNIDIRECTIONAL. STILL ENOUGH BL HEATING TO HELP BOOST THINGS ALONG
WITH A HINT OF MID LEVEL LAPSE RATE STEEPENING WITH APPROACH OF
UPPER TROF AXIS. SO...EXPECT A LINE OF STRONG TO PERHAPS A FEW SVR
TO ROLL THRU SE OH LATER THIS AFTN...WEAKENING AFTER 00Z FOR E WV.
A SVR THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE CWA.
CONCERNING FLOODING POTENTIAL...PWATS ARE MEAGER BUT THERE MAY BE
JUST ENOUGH TRAINING ACROSS SE OH FOR SOME ISOLATED ISSUES IN THE
STRONGER CELLS.
AFTER CONVECTION WANES LATER THIS EVENING...WILL BE WATCHING FOR
THE FRONT TO SAG IN. THIS FRONT LOOKS TO WASH OUT SOMEWHERE OVER
THE AREA...ALL THE WHILE...THE UPPER TROF AXIS MOVES ACROSS WITH
QUITE A BIT OF DRYING IN THE MID LEVELS. WITH JUST ENOUGH BL PUFF
AN DRY AIR ADVECTING IN THE MID LEVELS...THERE MAY BE SOME LOW
STRATUS TO CONTEND WITH IN ADDITION TO SOME FG. THIS STRATUS WILL
MIX OUT MID MORNING INTO CU FIELD...ESPECIALLY ACROSS S ZONES.
HAVE LEFT MOST OF THE AREA DRY TOMORROW SAVE FOR S ZONES AS MUCH
OF THE REGION IS DRY AIR CAPPED.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
A WEAK FRONTAL BOUNDARY WILL CROSS SLOWLY SOUTH THURSDAY. THE
ATMOSPHERE WILL CONTINUE JUICY...WITH MODELS SHOWING ABUNDANT
MOISTURE WITH SFC DEWPOINTS IN THE MID 60S...AND PWATS AROUND 1.9
INCHES. H500 CHARTS SHOW A SERIES OF VORTICITY MAXES PASSING BY.
EXPECT THESE SHORT WAVES TO INTERACT WITH THE SFC BOUNDARY AND
PRODUCE CHANCES FOR SHOWERS AND THUNDERSTORMS...MORE NUMEROUS ACROSS
THE SOUTH AND EAST OF THE AREA WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT.
A MID LEVEL RIDGE MOVES ACROSS FROM THE WEST SUPPRESSING PCPN ACROSS
THE NORTHERN PORTIONS OF THE AREA THURSDAY NIGHT INTO FRIDAY...BUT
ADDITIONAL SHOWERS AND STORMS ARE LIKELY ACROSS THE SOUTH.
MINOR CHANGES MADE TO PREVIOUS TEMPERATURE FORECAST.
GENERALLY...LOWS WILL STAY IN THE MID 60S AND HIGHS AROUND 80
DEGREES.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
CHANCES FOR PCPN DECREASE FRIDAY NIGHT INTO SATURDAY ACCORDING TO
THE PREFERRED ECMWF MODEL OVER THE GFS...SHOWING QPF MAINLY ACROSS
THE SOUTHERN PORTIONS OF WV WHERE THE FRONTAL BOUNDARY IS EXPECTED
TO BE. HAVE LIKELY POPS SATURDAY WITH THE FRONT MAINLY SOUTH AND
EAST.
MODELS SPREAD SOLUTIONS FROM DAY 4 TO DAY 7...SHOWING LIGHT PCPN
SUGGESTING UNSETTLED WEATHER COULD CONTINUE THROUGH THE WEEKEND.
WEAK HIGH PRESSURE BUILDS FROM THE NORTH ON SUNDAY INTO MONDAY
BRINGING DRIER CONDITIONS FOR THE BEGINNING OF THE WEEK.
GENERALLY...MAINTAINED CHANCE POP MAINLY DURING THE AFTERNOONS AND
SLIGHT CHANCE AT NIGHT THROUGH THE PERIOD.
AFTERNOON TEMPERATURES WILL STAY IN THE 80S LOWLANDS RANGING TO THE
LOWER 70S HIGHER ELEVATIONS. LOWS SHOULD STAY IN THE MID 60S THROUGH
THE PERIOD.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
18Z TUESDAY THROUGH 18Z WEDNESDAY...
STRONG TO ISOLATED SVR WITH LINE OF CONVECTION MOVING THRU THE
AREA 00Z...CREATING BRIEF LOW VFR/MVFR CONDITIONS. ROLLED WITH
SOME 1 HR TEMPO IFR FOR W TERMINALS BASED ON GOOD AGREEMENT WITH
HI RES MODELS ON SPATIAL COVERAGE AND TIMING. ANY LOCATION THAT
GETS HIT WITH STRONGER CONVECTION COULD SEE HAIL AND HIGH WINDS.
CONVECTION WILL GENERALLY DECREASE IN COVERAGE AFTER 02Z
TONIGHT...WITH AREAS OF LOW END MVFR STRATUS...OR MVFR/IFR FOG IN
AREAS THAT RECEIVE CLEARING.
THE LAGGING SURFACE FRONT WILL BECOME DIFFUSE OVER THE AREA LATE
TONIGHT AND MIX OUT TOMORROW. ANY LOW STRATUS WILL MIX OUT AS
WELL...INTO AN ABUNDANT LOW END VFR CU FIELD...PREDOMINATELY
ACROSS S TERMINALS.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z
WEDNESDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING OF ANY CONVECTION THIS
AFTERNOON/EVENING COULD VARY FROM FORECAST. DEVELOPMENT OF FOG OR
STRATUS OVERNIGHT IN QUESTION.
AFTER 18Z WEDNESDAY...BRIEF IFR POSSIBLE IN THUNDERSTORMS THIS
WEEK.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ006>008-
014>016.
OH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ083-086-
087.
KY...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR KYZ101-103.
VA...NONE.
&&
SYNOPSIS...ARJ/30
NEAR TERM...30
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...30Hazardous weather outlook, Jun 30, 4:15 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 415 PM EDT TUE JUN 30 2015 OHZ066-067-075-076-084-085-WVZ009>011-017-019-020-031-032-040-012015- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER- WIRT-RITCHIE-DODDRIDGE-HARRISON-TAYLOR-BARBOUR- 415 PM EDT TUE JUN 30 2015 ...SEVERE THUNDERSTORM WATCH 371 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101-OHZ083-086-087-WVZ007-008-012015- GREENUP-JACKSON OH-GALLIA-LAWRENCE OH-MASON-JACKSON WV- 415 PM EDT TUE JUN 30 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 371 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ103-WVZ006-014>016-012015- BOYD-CABELL-PUTNAM-KANAWHA-ROANE- 415 PM EDT TUE JUN 30 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 373 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...AND PORTIONS OF CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ102-105-VAZ003-004-WVZ005-013-018-024>030-033>039-046-047-012015- CARTER-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-CALHOUN-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- 415 PM EDT TUE JUN 30 2015 ...SEVERE THUNDERSTORM WATCH 373 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 2:38 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 238 PM EDT TUE JUN 30 2015 OHZ075-083>086-301945- ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA- INCLUDING THE CITIES OF...ATHENS...JACKSON...WELLSTON... OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS 238 PM EDT TUE JUN 30 2015 THE COVERAGE OF THUNDERSTORMS SHOULD INCREASE BETWEEN 3 AND 5 0'CLOCK THIS AFTERNOON ACROSS VINTON...JACKSON...ATHENS...AND EVENTUALLY MEIGS AND GALLIA COUNTIES IN SOUTHEAST OHIO. INCREASE YOUR WEATHER AWARENESS NOW. STORMS WOULD APPROACH FROM THE SOUTHWEST AND WEST. RECREATIONAL BOATERS ON THE OHIO RIVER SHOULD BE PREPARED TO SEEK SAFE HARBOR QUICKLY. A SEVERE THUNDERSTORM WATCH REMAINS POSTED INTO THIS EVENING. STORMS COULD PULSE TO SEVERE LIMITS. ANY STORM OR SHOWER MAY CONTAIN A LOCAL DOWNPOUR...RESULTING IN STREET OR POOR DRAINAGE FLOODING. KTB
Special weather statement, Jun 30, 3:03 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
303 PM EDT TUE JUN 30 2015
OHZ075-084-301945-
VINTON-ATHENS-
303 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT VINTON AND WESTERN ATHENS
COUNTIES...
AT 301 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOCKING HILLS STATE
PARK...OR 7 MILES NORTH OF MCARTHUR...IN NORTHERN VINTON COUNTY
IN SOUTHEAST OHIO. THE STORM WAS MOVING NORTHEAST AT 35 MPH.
OTHER STORMS WERE MOVING INTO VINTON COUNTY FROM ROSS COUNTY.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NELSONVILLE...MCARTHUR...ALBANY...LAKE HOPE STATE PARK...BUCHTEL...
ZALESKI...CREOLA AND ALLENSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS POSTED. STORMS COULD PULSE TO
STRONGER LEVELS LATE THIS AFTERNOON.
LAT...LON 3920 8217 3921 8231 3920 8231 3919 8247
3921 8276 3924 8276 3936 8268 3936 8264
3937 8263 3937 8252 3940 8251 3939 8229
3946 8228 3947 8217 3948 8215
TIME...MOT...LOC 1901Z 246DEG 30KT 3936 8251
22Special weather statement, Jun 30, 3:29 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
329 PM EDT TUE JUN 30 2015
KYZ101-103-OHZ076-083>087-WVZ006>009-302000-
BOYD-GREENUP-VINTON-LAWRENCE-WASHINGTON-MEIGS-GALLIA-JACKSON-MASON-
CABELL-JACKSON-WOOD-
329 PM EDT TUE JUN 30 2015
...THUNDERSTORMS AND SHOWERS MOVING EAST THROUGH SOUTHEAST OHIO
TOWARD THE OHIO RIVER LATE THIS AFTERNOON...
AT 325 PM...A LINE OF SHOWERS AND THUNDRSTORMS WAS WEST OF ATHENS
OHIO...NEAR MCARTHER OF VINTON COUNTY...THEN SOUTHWEST...INTO THE
LOWER SCIOTO RIVER VALLEY OF SOUTHERN OHIO.
THE LINE WAS MOVING EAST AROUND 30 MPH.
INCREASE YOUR WEATHER AWARENESS NOW. STORMS WOULD APPROACH FROM THE
SOUTHWEST AND WEST. RECREATIONAL BOATERS ON THE OHIO RIVER SHOULD BE
PREPARED TO SEEK SAFE HARBOR QUICKLY.
A SEVERE THUNDERSTORM WATCH REMAINS POSTED INTO THIS EVENING. STORMS
COULD PULSE TO SEVERE LIMITS. ANY STORM OR SHOWER MAY CONTAIN A
LOCAL DOWNPOUR...RESULTING IN STREET OR POOR DRAINAGE FLOODING.
LAT...LON 3876 8290 3858 8284 3860 8274 3868 8276
3868 8270 3883 8265 3886 8276 3919 8275
3918 8176 3947 8147 3939 8128 3893 8170
3845 8230 3838 8246 3842 8260 3839 8260
3837 8259 3864 8305 3866 8305
TIME...MOT...LOC 1928Z 246DEG 30KT 3905 8319
22Special weather statement, Jun 30, 3:39 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
339 PM EDT TUE JUN 30 2015
OHZ075-076-302030-
WASHINGTON-ATHENS-
339 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WASHINGTON AND
ATHENS COUNTIES...
AT 338 PM EDT...A STRONG THUNDERSTORM WAS OVER ATHENS...MOVING EAST
AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ATHENS...ALBANY...COOLVILLE...CHAUNCEY...AMESVILLE...STROUD RUN STATE
PARK...THE PLAINS AND BARTLETT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN OHIO AND CENTRAL WEST VIRGINIA.
LAT...LON 3919 8174 3922 8227 3929 8226 3930 8227
3941 8227 3945 8188 3945 8183 3946 8182
3947 8173
TIME...MOT...LOC 1938Z 251DEG 29KT 3936 8210
22Local storm report, Jun 30, 3:42 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
342 PM EDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL THE PLAINS 39.37N 82.13W
06/30/2015 E0.88 INCH ATHENS OH TRAINED SPOTTER
ALSO REPORTED HEAVY RAIN AND GUSTY WIND BUT NO WIND
DAMAGE
&&
EVENT NUMBER RLX1501469
MACSpecial weather statement, Jun 30, 4:22 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
422 PM EDT TUE JUN 30 2015
KYZ101-103-OHZ075-076-083-085>087-WVZ006>010-032-302100-
BOYD-GREENUP-WASHINGTON-LAWRENCE-GALLIA-MEIGS-JACKSON-ATHENS-MASON-
CABELL-PLEASANTS-TAYLOR-JACKSON-WOOD-
422 PM EDT TUE JUN 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BOYD...
CENTRAL GREENUP...MEIGS...SOUTHERN JACKSON...GALLIA...WASHINGTON...
LAWRENCE...SOUTHEASTERN ATHENS...WOOD...PLEASANTS...NORTHWESTERN
MASON...NORTHWESTERN JACKSON...NORTHWESTERN TAYLOR AND NORTHWESTERN
CABELL COUNTIES...
AT 415 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BEVERLY OHIO...WEST OF MARIETTA AND
PARKERSBURG...ON SOUTHWEST THROUGH SOUTHEAST OHIO. THE LINE WAS NEAR ALBANY
IN ATHENS COUNTY AND NEAR JACKSON. THE LINE EXTENDED INTO NORTHEAST
KENTUCKY NEAR SOUTH SHORE.
THE LINE WAS MOVING EAST AROUND 25 TO 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
DOWNPOURS ARE ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS LINE WILL AFFECT OHIO RIVER COMMUNITIES BETWEEN 4:30 AND
6 O'CLOCK.
A SEVERE THUNDERSTORM REMAINS POSTED. THESE STORMS MAY
INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER
SERVICE.
LAT...LON 3876 8290 3858 8284 3860 8274 3885 8265
3895 8280 3908 8243 3903 8232 3914 8231
3956 8161 3945 8102 3936 8101 3944 7992
3931 8020 3938 8023 3931 8122 3896 8165
3888 8191 3841 8231 3840 8260 3856 8310
TIME...MOT...LOC 2015Z 269DEG 69KT 3940 8165 3905 8239 3879 8315
22The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:29 PM EDT | Special Weather Statement | RLX | Mason, Wood | 31 min |
| Jun 30, 4:02 PM EDT | Flash Flood Watch | RLX | Cabell, Jackson, Kanawha, Mason, Putnam, Roane | 5 hr |
| Jun 30, 4:22 PM EDT | Special Weather Statement | RLX | Mason, Pleasants, Wood | 38 min |
| Jun 30, 5:21 PM EDT | Special Weather Statement | RLX | Cabell, Calhoun, Gilmer, Jackson, Mason, Putnam and 4 more | 39 min |
| Jun 30, 5:36 PM EDT | Special Weather Statement | RLX | Doddridge, Tyler | 24 min |
| Jun 30, 5:37 PM EDT | Special Weather Statement | RLX | Fayette | 53 min |
| Jun 30, 6:08 PM EDT | Special Weather Statement | RLX | Pocahontas | 22 min |
| Jun 30, 6:12 PM EDT | Special Weather Statement | RLX | Braxton, Cabell, Calhoun, Clay, Doddridge, Gilmer and 8 more | 33 min |
| Jun 30, 6:45 PM EDT | Special Weather Statement | RLX | Raleigh, Wyoming | 45 min |
| Jun 30, 6:52 PM EDT | Special Weather Statement | RLX | Fayette | 23 min |
| Jun 30, 7:22 PM EDT | Special Weather Statement | RLX | Barbour, Braxton, Lewis, Nicholas, Upshur, Webster | 38 min |
| Jun 30, 3:03 PM EDT | Special Weather Statement | RLX | Vinton | 42 min |
| Jun 30, 3:39 PM EDT | Special Weather Statement | RLX | Athens | 51 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.